Hello,

About a month and a half ago, I started having tooth pain in my lower right molars. I went in to the dentist and they assumed it was wisdom teeth at first (I'm 20 years old) but they took an x-ray and saw that there was no wisdom tooth trying to grow in. They determined that I had an infection, not exactly in my teeth, but in my gums and jaw. So I was prescribed amoxicillin and after I took that for about 2 weeks the infection seemed to go away and my mouth no longer hurt.

Just recently it came back, and I think I've figured out why, but I wanted to ask here to be sure. It didn't come back as badly this time, as before I had swelling in my mouth and neck and in some parts of my face (not very bad, just enough to be a bit uncomfortable), moderately painful sinus pressure, and pain when biting using the affected teeth (lower right molars). This time, there is no pain while biting, but I do feel the same swelling and discomfort there, as well as the sinus pressure (not as severe).

Both times this has occurred, I took the Target brand ("up&up") "adult cough formula." The two active ingredients in this cough syrup are Dextromethorphan and Guaifenesin. I took this (the from same physical bottle) when I felt the onset of a cold and I took it to avoid the cold, as I was feeling my throat get a bit scratchy. The first time I took this cough syrup, I had about 5/8 of the bottle over maybe a 3 to 4 day period. I made the mistake of taking 4tsp per time when I was only supposed to take 2tsp, but I wasn't taking it more than twice a day, so I'm not sure if that matters. It couldn't have been more than a day or two later when I started feeling my teeth hurting. This time, I took the rest of the bottle over a 2 day period (1 dose each day) and yet again maybe one day later I started feeling the same kind of pain, but not as severe.

I am convinced that this is some kind of allergic reaction, but I want to prove it before I try to take any kind of allergy medicine to try to get rid of this. I don't really want to get a prescription of some kind of penicillin again if I don't have to.

So my two questions are these:

1. Am I having an allergic reaction to this cough syrup?

2. Will taking some allergy medication make it go away if that is the case?

 

Thank you,

Jessica